MAUDE Adverse Event Report: CAREFUSION EXTENSION SETS; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SETS; SET,EXTENSION,INTRAVASCULAR
Model Number 10016072
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported that the nurse found blood on the patient's bed linens.Upon assessment, it was found that the tubing set had separated from the distal port closest to the patient during use in the adult operating room.At the time, the patient was undergoing a surgical procedure with lactated ringers infusing at an unknown rate, as well as, other medications being given throughout the procedure.The tubing set was opened and removed from the package and placed into use that day.The customer later stated that there were no adverse effects caused to the adult patient from the event.
 
Additional Manufacturer Narrative
The customer's report that the tubing set leaked and separated from the distal port closest to the patient during use was confirmed.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components visual inspection confirmed that the tubing was completely separated at the engagement between the tubing to the set¿s smartsite inlet port.Closer inspection of the separation under a lab microscope observed that the tubing had insufficient solvent applied at the engagement during manufacturing process.Blood residue was also observed throughout the entire set predominately at where the separation occurred.No other anomalies were observed with the set.Functional testing could not be performed due to the separation at the engagement.A dimensional analysis was performed and the tubing was measured and found to be within specification.The root cause of the separation was identified as a manufacturing issue for insufficient solvent being applied at the engagement of the tubing due to equipment and/or operator error.
 
Event or Problem Description
It was reported that the rn found blood on the patient's bed linens.Upon assessment, it was found that the tubing set had separated from the distal port closest to the patient during use in the adult operating room.At the time, the patient was undergoing a surgical procedure with lactated ringers infusing at an unknown rate, as well as other medications, being given throughout the procedure.The tubing set was opened and removed from the package and placed into use that day.The customer later confirmed, that there was no harm or adverse effects caused to the adult patient from this event.

Brand Name
EXTENSION SETS
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9274794
Report Number9616066-2019-03079
Device Sequence Number13844188
Product Code FPA
UDI-Device Identifier10885403234071
UDI-Public10885403234071
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model Number10016072
Device Catalogue Number10016072
Device Lot Number19085869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING, TD (B)(6) 2019
Patient Age25 YR